Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Burning sensation while urinating. History of correction of inguinal hernia and epispadias. Help - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Men's Health
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1218 Questions
Doctor:This is Dr XXXXXXX
User:Hi doctor
Doctor:How are you?
User:I am fine
User:i Need your suggestions with regards to my brothers health
Doctor:How can I help you?
Doctor:Go ahead
User:He is 24 yrs old
User:let me give you a little background
User:He has undergone epispadias correction in 1996
User:all these years he was fie
User:now since october 2011 he is complaining of burning sensation while urinating
Doctor:Has he undergone a urine examination?
User:we consoluted a urologists and was prescribed anti-biotics
User:but it did not help him
Doctor:Which antibiotics, do you remember?
User:then he undergone left inguinal hernia correction in dec 2011
User:after that he started taking nitrofurantoin 100 mg
User:and this helped him a lot
User:several tests were done like cyctoscopy
User:according to our urologist everything seems to be normal
User:but the current situation is if he skips nitrofurantoin for one day the buring sensation is back and is very severe
User:curently he is taking NIFTAS 50 mg
Doctor:I think XXXXXXX a good first step would be do to get a urine culture and sensitivity
User:Not sure how to proceed
User:urine culture shows no signs of bacteria
Doctor:If there are no bacteria, there should be no relief with nitrofurantoin
Doctor:This is an antibiotic
User:when he started complaining last year E.cli was found
Doctor:It is known XXXXXXX that E.coli can be extremely resistant to most antibiotics
Doctor:Lets do one thing
Doctor:Get a urine culture and sensitivity done at a reputed lab and tell them to do a delayed culture as well
Doctor:If this is negative, i think we can look at taking a second opinion from another urologist
Doctor:Its possible we're missing something really simple
Doctor:So lets not start with complicated investigations
User:so far i visted 2 to 3 urologist and the one who did cystoscopy is one of the top most urologius
User:curently he is complaining of nausea and vomiting it seems to b the side effects of nitrofurantoin
Doctor:Was a urethroscopy also done?
User:yes i believe
User:in XXXXXXX 2012
Doctor:It was normal
User:yes it was normal
Doctor:Can I speak with your brother directly XXXXXXX
Doctor:It would be much better for me as a physician
User:currently he is not hear with me
Doctor:We can arrange a call
User:sure when would it be possible
Doctor:whenever it would be convenient for him
Doctor:Let me know a good time
User:probably tomorrow at 10 am
Doctor:We'll arrange it
Doctor:Can you give us his number?
Doctor:and his name please?
Doctor:Another thing XXXXXXX
User:please tell me
Doctor:I would like you to post a query on Ask a specialist
Doctor:Give your brother's history and upload his reports
Doctor:We will send the query to a urologist
Doctor:It will take 15 minutes of your time
Doctor:and will not cost you anything
User:sure i will
User:should i expect a call from you tomorrow morning?
Doctor:is there anything else I can help you with?
User:no thank you very much, it was ice talking to you
Doctor:Thank you for consulting me
Doctor:Have a great day ahead
User:thank you, you too.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor